Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Reno, NV

July 6, 2007Plumas County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 6, 2007, 2:38 PM PDT for Plumas County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 2:38 PM PDT (21:38 UTC)
Expired
Jul 6, 2007, 3:30 PM PDT
In force
52 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

County Plumas County, CA

The radar

The Reno radar (KRGX), 68 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3977 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 062140
SVRREV
CAC063-062230-
/O.NEW.KREV.SV.W.0009.070706T2138Z-070706T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
238 PM PDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF CHILCOOT...

* UNTIL 330 PM PDT

* AT 232 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR VINTON...OR ABOUT NEAR
  CHILCOOT...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRENCHMAN LAKE BY 300 PM PDT...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND 
STAY AWAY FROM WINDOWS.

LAT...LON 4005 12033 4005 12023 3999 12019 3993 12012
      3977 12012 3976 12014 3977 12029 3986 12031
      3989 12031

$$
CS
2 follow-up statements
000 
WWUS55 KREV 062205
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
302 PM PDT FRI JUL 6 2007

CAC063-062230-
/O.CON.KREV.SV.W.0009.000000T0000Z-070706T2230Z/
PLUMAS CA-
302 PM PDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR EAST CENTRAL PLUMAS COUNTY...

AT 305 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FRENCHMAN LAKE AND 
MOVING NORTH TOWARD DOYLE AT 20 MPH.

LAT...LON 4005 12033 4005 12023 3999 12019 3993 12012
      3977 12012 3976 12014 3977 12029 3986 12031
      3989 12031

$$

RM
000 
WWUS55 KREV 062227
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
325 PM PDT FRI JUL 6 2007

CAC063-062235-
/O.EXP.KREV.SV.W.0009.000000T0000Z-070706T2230Z/
PLUMAS CA-
325 PM PDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLUMAS COUNTY
EXPIRES AT 330 PM PDT...

THE THUNDERSTORM THAT PRODUCED WIND GUSTS OVER 60 MPH IN EASTERN 
PLUMAS COUNTY CONTINUES TO WEAKEN AND MOVER NORTH OVER HONEY LAKE 
AND NEAR DOYLE. ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE...STRONG WIND GUSTS OF 40 TO 50 ARE STILL POSSIBLE 
OVER THE NEXT HALF HOUR. 

LAT...LON 4005 12033 4005 12023 3999 12019 3993 12012
      3977 12012 3976 12014 3977 12029 3986 12031
      3989 12031

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 AM PDT, 11 hours 38 minutes earlier.

Area forecast discussion, Jul 6, 3:00 AM PDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
300 AM PDT FRI JUL 6 2007

UPDATED RED FLAG WARNING TIMES

.SHORT TERM...
TODAY WILL BE A CRITICAL WEATHER DAY ACROSS MUCH OF OUR AREA WITH
WIDESPREAD DRY LIGHTNING AND STRONG DOWNBURST WINDS EXPECTED WITH
THUNDERSTORMS. A VERY POTENT SHORTWAVE TROUGH IS PUSHING INTO THE
CENTRAL CA COAST EARLY THIS MORNING...BRINGING UP A LOT OF MIDLEVEL
MOISTURE AND PROVIDING ENHANCED LIFT ACROSS THE REGION. WE HAVE EVEN
SEEN SOME NOCTURNAL ELEVATED CONVECTION EARLIER THIS MORNING...
CAUSING ONLY VIRGA SO FAR. LATER ON THIS MORNING...WITH
ONLY A BIT OF HEATING...WE SHOULD START SEEING ISOLATED THUNDERSTORM
ACTIVITY ALONG THE SIERRA CREST AND EVEN ALONG THE SIERRA FRONT INTO
NV. AS WE CONTINUE TO HEAT UP DURING THE DAY...THUNDERSTORM COVERAGE
WILL INCREASE WITH SCATTERED HIGH BASED THUNDERSTORMS NORTH AND
NORTHWEST OF INTERSTATE 80. DRY LIGHTNING AND STRONG DOWNBURST WINDS
WILL BE MAJOR FIRE WEATHER CONCERNS FOR TODAY...SEE FIRE WEATHER
DISCUSSION FOR MORE DETAILS. THERE IS A SMALL CHANCE FOR SOME ACTUAL
WETTING RAIN WITH THESE STORMS...BUT THE STORM WOULD HAVE TO BE
NEARLY STATIONARY TO GET RAIN TO THE GROUND. BUT MOST OF THESE STORMS
WILL REMAIN DRY...AS MEAN STORM MOTION WILL BE 10-15 KTS. EXPECT SOME
CONTINUED ISOLATED THUNDERSTORM ACTIVITY OVERNIGHT NORTH OF
INTERSTATE 80...WITH THE BEST LIFT AHEAD OF THE SHORTWAVE.

AFTER TYING AND BREAKING SOME ALL-TIME RECORD HIGHS YESTERDAY...WE
SHOULD BE A BIT COOLER TODAY AS THE SHORTWAVE APPROACHES AND THE
UPPER RIDGE PUSHES TO THE EAST. ALTHOUGH A BIT COOLER...TEMPS WILL
CONTINUE TO EASILY BREAK OUR DAILY RECORDS FRIDAY AND SATURDAY. WILL
CONTINUE HEAT ADVISORY THROUGH SATURDAY FOR THE WESTERN NV ZONES...
EXCLUDING THE RENO-CARSON CITY-MINDEN AREA...BECAUSE OVERNIGHT LOWS
WILL AGAIN DROP BELOW THE 70 DEGREE MARK.

SATURDAY...THUNDERSTORM FOCUS WILL SHIFT FURTHER EAST INTO CHURCHILL
AND PERSHING COUNTIES...WITH ISOLATED STORMS EXPECTED IN THE
AFTERNOON/EVENING. SHORTWAVE WILL BE DIRECTLY OVER WESTERN NV AT
THIS TIME...WHICH WILL MAKE FOR A VERY UNSTABLE ATMOSPHERE.  HOON

.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE ALOFT TO PERSIST AND REMAIN DOMINANT FEATURE DURING
PERIOD AS COOLER AIR DROPS SOUTHEASTWARD INTO THE CENTRAL AND
EASTERN PART OF THE U.S. AND RIDGE AMPLIFIES ACROSS THE WEST. THE
ECMWF SEEMS TO HAVE A BETTER HANDLE ON THIS PATTERN AS THE GFS
BRINGS PACIFIC TROUGH TOO FAR EAST TOWARD THE WEST COAST. AFTER
RETREATING SOUTH BRIEFLY SUNDAY...MOISTURE WILL MAKE A QUICK SURGE
BACK NORTHWARD ALONG THE SIERRA AND INTO NORTHEAST CALIFORNIA MONDAY
AND WILL NOT BE PUSHED OUT OF THE AREA THE REMAINDER OF THE WEEK.
THERE ARE INDICATIONS THAT AS MOISTURE BUILDS AND MIXES FROM DAY TO
DAY...LARGE SCALE PRECIPITABLE WATER WILL INCREASE TO 0.70-0.80
INCHES. STORMS WILL BEGIN TO LEAN TOWARD WETTER AND MORE CAPABLE OF
LOCALLY HEAVY RAIN. MOISTURE/CLOUDS WILL KEEP TEMPERATURES DOWN FROM
LEVELS SEEN RECENTLY. HOWEVER EXPECT READINGS TO REMAIN 5 TO 10
DEGREES ABOVE NORMAL ESPECIALLY AT NIGHT AS CLOUDS AND SLOW INCREASE
IN DEWPOINTS HOLD OVERNIGHT READINGS UP. HOHMANN
&&

.AVIATION...
VFR. ISOLATED THUNDERSTORMS MOST AREAS THIS MORNING WILL BECOME
SCATTERED ALONG ROUTE FROM KRNO-KAAT 18Z-02Z. THUNDERSTORMS WILL BE
HIGH BASED WITH POTENTIAL DOWNBURST WIND GUSTS 40-45KT AS THEY MOVE
GENERALLY NORTHWARD AROUND 10KT. HOHMANN
&&

.FIRE WEATHER...
S/W WILL CONTINUE TO APPROACH FROM THE SOUTH THIS MORNING WITH
ISOLATED THUNDERSTORMS INCREASING IN COVERAGE BY MID/LATE MORNING
AND CONTINUING THROUGH EARLY EVENING. COOLING CLOUD TOPS NORTH OF
I-80 AND A LIGHTNING STRIKE NEAR KBLU SUGGEST ATMOSPHERE IS ALREADY
PRIMED FOR CONVECTION. GENERAL LIFT FROM APPROACHING S/W MAY BRING
AN EARLIER START TO THUNDER THAN PREVIOUSLY ANTICIPATED. VERY DRY
AND HOT LOWER ATMOSPHERE AND NORTHWARD MOVING STORMS SUGGEST
RAINFALL WILL BE LIMITED WITH MOST STORMS. THE GFS SHOWS
PRECIPITABLE WATERS INCREASING TO AROUND 0.80 INCH ALTHOUGH THIS IS
LIKELY ATTRIBUTED TO CONVECTIVE FEEDBACK AND VALUES WILL BE CLOSER
TO 0.50 INCH. RED FLAG WARNING WILL REMAIN IN EFFECT TODAY FOR
SCATTERED THUNDERSTORMS NORTHERN AREAS (GENERALLY NORTH OF I-80)
AND MORE ISOLATED COVERAGE FURTHER TO THE SOUTH. TIMING OF WARNING
WILL BE MOVED UP TO ACCOUNT FOR EARLIER POTENTIAL. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ458.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM PDT THIS
     AFTERNOON FOR NVZ459.

     HEAT ADVISORY UNTIL 7 PM PDT SATURDAY FOR NVZ001-004.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING
     FOR NVZ450-453.

     HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR NVZ003.

CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ270-271-278.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM PDT THIS
     AFTERNOON FOR CAZ272-273.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 6, 10:10 AM PDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1010 AM PDT FRI JUL 6 2007

CAZ070>073-NVZ001>005-070000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
1010 AM PDT FRI JUL 6 2007

...RECORD HIGH TEMPERATURES WITH THUNDERSTORMS TODAY...

RECORD HIGH TEMPERATURES COMBINING WITH A LOW PRESSURE SYSTEM MOVING
INTO NORTHERN CALIFORNIA WILL PRODUCE THUNDERSTORMS OVER THE
FORECAST AREA TODAY. MOST OF THE STORMS WILL HAVE LITTLE RAINFALL
FALLING OUT OF THE BASES OF THE STORMS. HOWEVER...THERE IS POTENTIAL
FOR SOME STORMS TO BE QUITE STRONG AND BECOME SEVERE. IF YOU HAVE
OUTDOOR ACTIVITIES PLANNED...BE PREPARED FOR ANOTHER DAY OF RECORD
BREAKING HEAT AS WELL PLANS TO MOVE TO A SAFE BUILDING OR VEHICLE AS
THUNDERSTORMS DEVELOP LATER THIS MORNING AND CONTINUE INTO THE
EVENING.

REGARDING THE HEAT WAVE... RECORD HIGH TEMPERATURES COULD OCCUR IN
MANY AREAS THROUGH SATURDAY. OVERNIGHT LOWS FOR THE WESTERN NEVADA
VALLEYS TONIGHT THROUGH SATURDAY WILL REMAIN IN THE 60S WITH SOME
AREAS STRUGGLING TO DROP BELOW 70 DEGREES. BECAUSE OF THE VERY HOT
TEMPERATURES THE NATIONAL WEATHER SERVICE HAS ISSUED A HEAT ADVISORY
FOR PORTIONS OF WESTERN NEVADA.

THE FOLLOWING TABLE SHOWS THE RECORD HIGH TEMPERATURES FOR FRIDAY
AND SATURDAY AT VARIOUS LOCATIONS AROUND THE AREA. IN PARENTHESES
ARE THE YEAR OF THEIR OCCURRENCE. THE ALL TIME RECORD HIGH (AND YEAR
OF OCCURRENCE) FOR EACH LOCATION IS ALSO LISTED.

THE LATEST FORECAST HIGH TEMPERATURE FOR FRIDAY AND SATURDAY FOR
EACH SITE IS LISTED BELOW THE RECORD HIGH TEMPERATURE FOR THAT DATE.

RECORD AND FORECAST HIGH TEMPERATURES ACROSS WESTERN NEVADA...

                         FRIDAY         SATURDAY
                         JULY 6          JULY 7        ALL-TIME

RENO                   100 (1945,2004) 100 (1964)     108 (2002,2007)
                       103             100

LOVELOCK               102 (2005)      103 (1989)     112 (2007)
                       107             104

FALLON                 101 (1968)      100 (1968)     108 (2002,2003,2007)
                       104             103

CARSON CITY             95 (2004)       97 (1996)     105 (2002)
                        99              97

VIRGINIA CITY           92 (1989)       92 (1989)     100 (1970)
                        92              87

GERLACH                 99 (1972)      104 (1968)     111 (2003)
                       103              99

YERINGTON               99 (2005)       98 (1996)     107 (2002,2005)
                       103             101

HAWTHORNE              100 (1999)      102 (1964)     108 (2002)
                       105             102

RECORD AND FORECAST HIGH TEMPERATURES ACROSS THE EASTERN SIERRA...

                         FRIDAY         SATURDAY
                         JULY 6          JULY 7        ALL-TIME

TRUCKEE                 91 (1984)       91 (1996)     100 (2002)
                        91              91

SOUTH LAKE TAHOE        86 (1991)       86 (1985)      99 (1988)
                        89              87

PORTOLA                 94 (1968)       94 (1956)     107 (1981)
                        94              91

CEDARVILLE              96 (1968)       98 (1968)     107 (2002)
                        99              94

SUSANVILLE             102 (1984)      100 (1968)     106 (1931)
                        96              93

MARKLEEVILLE            90 (1991)       89 (2006)     101 (2006)
                        96              92

BRIDGEPORT              94 (1989)       94 (1989)      98 (1994,2002)
                        94              90

HOON/MILNE

HTTP://WEATHER.GOV/RENO
Special weather statement, Jul 6, 12:50 PM PDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1250 PM PDT FRI JUL 6 2007

NVZ005-062030-
NORTHERN WASHOE COUNTY-
1250 PM PDT FRI JUL 6 2007

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING FAR NORTHERN WASHOE
COUNTY...

AT 1242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM SOUTH OF CATNIP MOUNTAIN TO EAST OF
VYA...MOVING NORTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH
AREAS OF BLOWING DUST...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST SECTIONS OF WASHOE
COUNTY THROUGH AT LEAST 130 PM PDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 1:32 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
132 PM PDT FRI JUL 6 2007

NVZ005-062115-
NORTHERN WASHOE COUNTY-
132 PM PDT FRI JUL 6 2007

...STRONG STORMS CONTINUE OVER FAR NORTHERN WASHOE COUNTY...

AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CATNIP MOUNTAIN SOUTH INTO THE CALICO MOUNTAINS...AND MOVING NORTH
AT 10 TO 20 MPH.

FREQUENT DEADLY LIGHTNING...OCCASIONALLY MODERATE TO HEAVY RAIN WITH
RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST WASHOE COUNTY THROUGH
AT LEAST 215 PM PDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 1:49 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
149 PM PDT FRI JUL 6 2007

NVZ002>004-062115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
149 PM PDT FRI JUL 6 2007

...THUNDERSTORMS WITH GUSTY WINDS AND LOCALIZED BLOWING DUST...

AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHOE CITY TO 8
MILES SOUTHWEST OF FORT CHURCHILL STATE PARK...AND MOVING NORTH AT
30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN
ONE MILE...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL AFFECT LOCATIONS AROUND RENO AND CARSON
CITY...ALONG WITH NEAR HIGHWAY 50 BETWEEN CARSON CITY AND SILVER
SPRINGS...THROUGH 230 PM PDT.

TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 2:21 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
221 PM PDT FRI JUL 6 2007

CAZ070>073-NVZ001>005-062300-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
221 PM PDT FRI JUL 6 2007

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND BLOWING DUST...

AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SCATTERED STRONG THUNDERSTORMS ACROSS PORTIONS OF
WESTERN NEVADA AND EASTERN CALIFORNIA. THE STORMS WERE MOST
NUMEROUS FROM NEAR SUSANVILLE TO THE RENO-SPARKS METRO AREA TO
NEAR CARSON CITY...YERINGTON...AND HAWTHORNE. THESE STORMS ARE
MOVING TO THE NORTH AT 15 TO 25 MPH.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...ARE LIKELY WITH ANY OF THESE STORMS.
TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES. TURN ON YOUR HEADLIGHTS AND SLOW DOWN IF
ENCOUNTERING BLOWING DUST.

THE THREAT FOR STORMS WILL CONTINUE THROUGH AT LEAST 4 PM PDT.

STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:48 PM PDTSevere Thunderstorm WarningREVLassen, Sierra42 min
Jul 6, 3:20 PM PDTSevere Thunderstorm WarningREVLassen40 min
Jul 6, 3:58 PM PDTSevere Thunderstorm WarningREVLassen47 min
Jul 6, 4:19 PM PDTSevere Thunderstorm WarningREVLassen26 min
Jul 6, 4:44 PM PDTSevere Thunderstorm WarningREVLassen46 min

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.